Results 1 to 2 of 2
Severe Depression After Stopping Lexapro
  1. #1
    tobias7 is offline New Member
    Join Date
    Apr 2007
    Posts
    6

    Default Severe Depression After Stopping Lexapro

    Hello -

    I would be really grateful if a pharmacist here could advise me about my current situation...I weaned myself slowly off 60mg. of Lexapro about three months ago, and was pleased to not have any withdrawal effects at that time...however, now, three months after stopping the Lexapro, I find myself with the most intense depression I have ever had...I have read and have been told by some organizations that the Lexapro or any SSRI changes the body chemistry, so that it is a real challenge for the body to "right itself" after coming off antidepressants...I was prescribed the Lexapro even though I was mild to moderately depressed, and found that it did nothing for me in regards to improving my depression...now I find myself with a real case of depression, ironically!

    I should add that I am 55 years old and am almost finishing-up one year without having a period, so hormonal changes could also have to do with why I am feeling this way...but I also have gained a great deal of weight while on this drug, and I gained the weight so quickly, and the weight gain seemed so unrelated to what I ate or how much I exercised, that I am prone to think it was the Lexapro...

    I am afraid that I have completely messed-up my body chemistry, and I am wondering if this "delayed-reaction" withdrawal from Lexapro will eventually fade away, or if I will be "stuck" in this pit of depression indefinitely! Some reassurance about this, or advice, is desperately needed...thank you...

    Miriam

  2. #2
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,677

    Default Miriam

    I am not a pharmacist but I believe that I can answer your questions about lexapro accurately. I know that I can direct you to more information at least. I will do my best.

    Without getting into complicated chemistry it's quite amazing how antidepressants do just as you describe. They can end up causing more depression for us ... the same very reason we began taking them.

    The same problem is true for benzos causing anxiety or opiates causing more pain. We take xanax when we are having panic attacks. As we progress if our dose isn't increased or if we stop the meds the anxiety condition can become worse than it was to start with. Opiate dependency often causes us to hurt more than we did when we began taking them. That is the main reason I am almost militant in how I detest these drugs. Drug dependency is very uncomfortable and painful in itself. These are good drugs for some people but they surely need to be monitored closely. I think all of these meds are totally over-prescribed the antidepressants, opiates and the benzos.

    I am not qualified to reply to female hormone related questions. The others are pretty simple. Antidepressants do cause weight gain for LOTS of people. They are awful in that respect. Some people actually lose weight with SOME antidepressants like wellbutrin. But lexapro, zoloft, celexa ... several of them are notorious for causing weight gain. So it's not just you. I know I had to stop taking them for the weight issue. Told my dr that gaining the weight was making me more depressed than the original problem. I had to stop them.

    Things should start improving for you soon following stopping the lexapro. These symptoms do go away after a while I promise. Time varies a little with each of us. You are not the only one dealing with this issue. I would draw your attention to another thread and category of this forum for your reference.

    I suggest you go to the category FEATURED CONDITIONS. Find the thread titled simply Lexapro Withdrawal. Believe it or not there are over 1,000,000 views of this thread and over 9000 posts listed. It's one of the largest threads on this entire forum. And you will find the thread close to the beginning of the FEATURED CONDITIONS category. The thread is almost four years old so there is literally a TON of information there at your disposal. I wish you the best of luck in your search. God bless.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22